Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Sep 27, 2018, 4:21 PM EDT for Jenkins County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 27, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 91 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
510
WWUS82 KCHS 272021
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT THU SEP 27 2018
GAZ087-272100-
Jenkins-
421 PM EDT THU SEP 27 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 421 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Garfield, or 13 miles northeast of
Swainsboro, moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Millen, Butts, Emmalane, Perkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8213 3289 8211 3292 8208 3292 8195
3295 8186 3294 8183 3295 8182 3292 8177
3286 8179 3264 8204 3266 8208 3281 8215
TIME...MOT...LOC 2021Z 223DEG 24KT 3273 8216
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Sep 27, 3:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Sep 27, 3:38 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Charleston SC 338 PM EDT Thu Sep 27 2018 .SYNOPSIS... Atlantic high pressure will hold a stationary front north and west of the region through this weekend. Then, high pressure will gradually push a cold front through the area from the north early next week, and this high will prevail through late week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 335 PM: Visible satellite indicates a sea breeze was slowly drifting slowly inland. Scattered thunderstorms and showers have developed along and ahead of the sea breeze. SPC mesoanalysis indicates that MLCAPE around 2500 J/kg exist across most of the forecast area. However, effective bulk shear will likely remain limited to around 20 kts. DCAPE values are forecast to range between 800-1000 J/kg during the rest of this afternoon and evening. Near term guidance indicates that scattered thunderstorms, possibly clusters of thunderstorms, will continue to develop into early this evening, then decrease. Given the instability and DCAPE, a few thunderstorms may become strong to possibly severe. Thunderstorm coverage should gradually decrease through tonight. Low temperatures tonight are forecast to range from the low 70s inland to the upper 70s along the coast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... Unsettled conditions should prevail Friday through the weekend as the region remains between a gradually retreating Atlantic ridge of high pressure and a broad inland trough/associated surface high pressure which will slowly push a baroclinic zone/axis of enhanced moisture toward the Southeast coast. Friday, expect coverage of shower/thunderstorms similar to that of Thursday afternoon/evening, with scattered/chance PoPs in order as the deepest moisture remains displaced west/northwest of the region. However, organized thunderstorms could develop upstream and push into the region with locally greater PoPs especially Friday afternoon and Friday evening. Saturday could become the wettest day as the axis of deepest moisture settles into the region and supports numerous showers/thunderstorms. Thus, likely/high chance PoPs remain in area forecasts. Sunday, the center of high pressure will shift into the northeast Conus, and a wedge regime will develop and expand east of the Appalachians. This wedge will push a cold front toward the region. Timing of this front and the associated drying remains highly uncertain. Ongoing forecasts depict PoPs ranging from slight chance/chance north/west to high chance/likely south/southeast. However, a slower scenario will translate to greater precipitation coverage over more of our area Sunday. Another round of MLCapes as high as 2000-3000 j/kg could support a an isolated threat for damaging thunderstorm wind gusts Friday afternoon/evening. Saturday and Sunday, greater cloud cover should translate to slightly lower temps/reduced instability. Through the period, PWATs around 2 inches will support a threat for locally heavy rainfall. Well above normal temperatures featuring highs in the upper 980s/lower 90s and lows in the lower/mid 70s will prevail Friday. Even Saturday, despite the potential for more clouds/precip, above normal highs in the mid/upper 80s and lows in the 70s are expected. Sunday, near-normal high temps in the lower/mid 80s should be common. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Sunday night a cold front will be across or just south of our area. Monday high pressure over the Northeastern U.S. should slowly push this front further south, perhaps completely out of our area. Tuesday a second high forms near the Outer Banks of NC. This high is forecasted to build across the Southeast on Wednesday, bringing our area dry conditions. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... TAFs will feature SW winds and VFR conditions through most the 18Z period. The primary concern will be the timing and placement of convection late this afternoon and early evening. Near term guidance indicates that a sfc low will track north across eastern TN/KY this afternoon. An associated cold front is expected to slowly slide east, slowing considerably over northern GA tonight. Guidance indicates that sfc trough will gradually deepen over southern GA this afternoon, yielding an area of sfc moisture convergence. This area of convergence and instability will have the greatest potential for thunderstorm generation during the mid and late afternoon. Steering flow should transport these storms to the NE. I will highlight the period from 21Z-1Z with a TEMPO for TSRA. Extended Aviation Outlook: Convection associated with a series of fronts could bring brief flight restrictions. && .MARINE... Winds are forecast to gradually strengthen tonight, gusting into the upper teens. Wind direction this evening should favor the south then gradually veering from the southwest as a weak cold front slows over northern GA. Wave heights within 10 NM are forecast to range between 2-4 ft, with outer waters between 4-5 ft. Thunderstorms will produce locally hazardous conditions through this weekend. Outside thunderstorms, winds/seas will remain below SCA levels through Sunday. Then, in the wake of a cold front, a wedge of high pressure will build into the region from the north/northeast early next week, and northeast winds will increase. Meanwhile, elevated swells as high as 6-7 feet originating from Post-Tropical Cyclone Leslie over the central Atlantic will push into our waters by early next week. The combination of elevated winds and combined seas could prompt Small Craft Advisories next week. Rip Currents: A distant Leslie could send long period swell to our beaches later this weekend into next week. This swell could produce an enhanced risk for rip currents. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...NED SHORT TERM...SPR LONG TERM... AVIATION...NED MARINE...NED/SPR
Hazardous weather outlook, Sep 27, 2:58 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 258 AM EDT Thu Sep 27 2018 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-280700- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper- 258 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Severe Thunderstorms: Scattered showers and thunderstorms are expected to impact the region today into tonight ahead of a cold front. Some of the storms could become severe with damaging winds, mainly near and west of I-95. The most likely timing of any severe weather is between 3 and 9 pm. Locally heavy rainfall and frequent cloud to ground lightning can also occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Stay tuned to NOAA Weather Radio All Hazards, TV or the internet for the latest forecasts and possible watches and warnings from the National Weather Service. AMZ330-350-352-354-374-GAZ117-119-139-141-SCZ048>052-280700- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 258 AM EDT Thu Sep 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Sep 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
421 PM EDT THU SEP 27 2018
GAZ087-272100-
Jenkins-
421 PM EDT THU SEP 27 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 421 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Garfield, or 13 miles northeast of
Swainsboro, moving northeast at 25 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Millen, Butts, Emmalane, Perkins and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
&&
LAT...LON 3288 8213 3289 8211 3292 8208 3292 8195
3295 8186 3294 8183 3295 8182 3292 8177
3286 8179 3264 8204 3266 8208 3281 8215
TIME...MOT...LOC 2021Z 223DEG 24KT 3273 8216The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:54 PM EDT | Special Weather Statement | CHS | Long | 51 min |
| Sep 27, 6:57 PM EDT | Special Weather Statement | CHS | Liberty | 48 min |
| Sep 27, 7:13 PM EDT | Special Weather Statement | CHS | Bryan | 47 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.